MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBE

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBE
Model Number 35111
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Decreased Respiratory Rate (2485); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, in october, the patient was intubated with a cuffed ett, which was noted to have minimal occluding volume.A chest x-ray (cxr), for tube placement, read "the tube was deep".A respiratory therapist (rt) attempted to pull the tube back 1 cm and noted high pressures on the vent.Gurgling was heard during the rts attempt to bag the baby and the tube was being retaped (with noted difficulty); secretions could be heard during the suction attempt; however, the tube did not feed all the way in and only a "little secretion" was returned.The suction regulator was changed twice and suction was confirmed.Etco2 was confirmed and they attempted to inflate and deflate the cuff with no improvement.The rt put tension on the tube and pulled back to 6 cm and things appeared to improve; an x-ray was ordered.The baby became difficult to bag again and required very high pressures; the medical doctor (md) removed the tube; the baby was reintubated with ease and tube placement was verified with a cxr.Additional information received 14dec2023 reported, the ett was in place for approximately 4 hours.Additional information received 18dec2023 reported, a lot of force was used to get the suction past the cuff.
 
Additional Manufacturer Narrative
4581-appropriate clinical signs, symptoms, conditions term/code not available: the baby became difficult to bag.The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 05 jan 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Correction: e1.The actual sample from the reported event was returned for evaluation; however, only half of the reported endotracheal (ett) tube was returned along with a used closed suction catheter (csc).No obvious obstruction was noted during visual examination of the device; however, a smeared-like dried clear residue was seen.The returned sample was measured and was found to be within specification.Additionally, the sample was tested by inserting the csc into the ett; when the csc reached the end, the catheter tip became stuck in the end tip of the ett.The reported event could be confirmed as reported; however, the root cause is undetermined.All information reasonably known as of 05 mar 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(6).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBE
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
COMMAND MEDICAL NICARAGUA SA
km 12.5 carretera norte
parque industrial las mercedes, edificio 16
managua, managua
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key18459744
Report Number3011270181-2024-00007
Device Sequence Number17921459
Product Code BTR
UDI-Device Identifier00609038351117
UDI-Public00609038351117
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35111
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer03/01/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age19 DA
Patient SexFemale
Patient Weight2 KG